Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 232, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 11, 2015, 11:47 AM CDT for Linn County, Livingston County, Missouri. It took effect at Jul 12, 2015, 8:51 AM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2015, 11:47 AM CDT (16:47 UTC)
- In effect from
- Jul 12, 2015, 8:51 AM CDT
- Expired
- Jul 13, 2015, 9:26 PM CDT
- In force
- 37 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 23.00 ft at Jul 12, 2015, 5:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
201
WGUS43 KEAX 111647
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 AM CDT SAT JUL 11 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Chariton River at Novinger affecting Adair...Macon...Putnam and
Schuyler Counties.
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
Grand River near Chillicothe affecting Linn and Livingston
Counties.
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC001-121-171-197-121647-
/O.NEW.KEAX.FL.W.0230.150712T1912Z-150714T2130Z/
/NVZM7.1.ER.150712T1912Z.150713T1200Z.150713T2130Z.NO/
1147 AM CDT SAT JUL 11 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Chariton River at Novinger.
* from Sunday afternoon to Tuesday afternoon.
* At 10:45 AM Saturday the stage was 15.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 21.0 feet by Monday morning. The river
will fall below flood stage by Monday afternoon.
* At 20.0 feet...Farm fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Novinger 20 15.3 Sat 11 AM 21.0 Monday morning
&&
LAT...LON 4042 9273 4042 9262 3997 9261 3997 9273
$$
MOC041-121-121646-
/O.NEW.KEAX.FL.W.0231.150713T2125Z-150716T1824Z/
/PRIM7.1.ER.150713T2125Z.150715T0600Z.150715T1824Z.NO/
1147 AM CDT SAT JUL 11 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Chariton River near Prairie Hill.
* from Monday afternoon to Thursday afternoon.
* At 10:45 AM Saturday the stage was 5.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 16.7 feet by early Wednesday morning. The river
will fall below flood stage by early Wednesday afternoon.
* At 15.0 feet...Fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 5.5 Sat 11 AM 16.7 early Wednesday
morning
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$
MOC115-117-121646-
/O.NEW.KEAX.FL.W.0232.150712T1351Z-150714T0226Z/
/CHZM7.1.ER.150712T1351Z.150712T1800Z.150713T0226Z.NO/
1147 AM CDT SAT JUL 11 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Chillicothe.
* from Sunday morning to Monday evening.
* At 10:45 AM Saturday the stage was 7.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 26.0 feet by early Sunday afternoon. The river will
fall below flood stage by Sunday before midnight.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 7.1 Sat 11 AM 26.0 early Sunday afternoon
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-121646-
/O.NEW.KEAX.FL.W.0233.150712T1553Z-150715T1048Z/
/SNZM7.2.ER.150712T1553Z.150713T0600Z.150714T1048Z.NO/
1147 AM CDT SAT JUL 11 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Sumner.
* from Sunday morning to late Tuesday night.
* At 10:45 AM Saturday the stage was 12.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 30.5 feet by early Monday morning. The
river will fall below flood stage by Tuesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 12.9 Sat 11 AM 30.5 early Monday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$1 follow-up statement
534
WGUS83 KEAX 120140
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT SAT JUL 11 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Chillicothe affecting Linn and Livingston
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC115-117-120210-
/O.CAN.KEAX.FL.W.0232.000000T0000Z-150714T0226Z/
/CHZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
840 PM CDT SAT JUL 11 2015
The Flood Warning is cancelled for
The Grand River near Chillicothe.
* At 7:45 PM Saturday the stage was 19.7 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is now forecast to crest below flood stage
with a value of 23.1 feet Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 19.7 Sat 08 PM 23.1 Sunday morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-130140-
/O.EXT.KEAX.FL.W.0233.150712T1600Z-150715T1415Z/
/SNZM7.2.ER.150712T1600Z.150713T0600Z.150714T1415Z.NO/
840 PM CDT SAT JUL 11 2015
The Flood Warning continues for
The Grand River near Sumner.
* from Sunday morning to Wednesday morning.
* At 7:45 PM Saturday the stage was 12.6 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 30.4 feet by early Monday morning. The
river will fall below flood stage by late Tuesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 12.6 Sat 08 PM 30.4 early Monday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 11, 6:33 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 11, 6:33 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 AM CDT SAT JUL 11 2015
.DISCUSSION...
Issued at 357 AM CDT SAT JUL 11 2015
Regional radars showing elevated non-severe convection across north-
central Missouri this morning...all in response to modest warm air
advection that continues to overrun a warm front now located just south
of the Missouri River. This activity will continue lifting northeast
this morning and should clear much of the the CWA by 12z or so.
Additional elevated convection noted across the Central Plains this
morning...and upstream trends will have to be watched to see if
activity holds itself together long enough to impact our northwestern
zones later this morning. Current thinking is this activity will
weaken with time as the low-level jet continues to veer and thus
have shown an improving trend after sunrise across much of the area.
As front stalls to our northeast later today...cannot rule out some
isolated storms impacting far north-central/northeastern Missouri
during peak heating...however anticipated areal coverage warrants
little more than a mid-range scattered mention for now. The other
main item today will be the noticeably warmer temps as southerly flow
returns and warm air advection gets underway. Look for highs to warm
into the upper 80s to lower 90s across much of the area this
afternoon.
Forecast uncertainty increases overnight as models hint at an
organized MCS working into area after sunset. Looking
upstream...plenty of convection ongoing across the Four Corners
region in response to several shortwaves embedded along the northern
periphery of upper ridging building across the Southern Plains. That
said...developing pattern closely resembles the "Ring of Fire"
pattern which is notorious for overnight MCS activity. Considering
this...along with support from high-resolution convection allowing
models...have decided to increase pops north of I-70 through the
evening/overnight hours tonight. Overall severe threat looks fairly
meager...but impressive mid-level lapse rates and MUCAPE on the
order of 1500 J/kg...could support an isolated large hail threat
mainly along and north of Route 36. Otherwise...expect a warm and
muggy ngt with overnight lows barely falling into the lower to middle
70s.
Concerns begin to rise for heat come Sunday...and especially for Monday
as the warmest airmass of the season so far descends over the area.
To make matters worse...fcst models show a pretty healthy area of
moisture pooling across the lower Missouri Vly which combined with
high temps in the middle to upper 90s...will create downright
oppressive conditions across much of the region. Heat index values
on Sunday will likely approach 105 degrees in many areas...with
values only increasing to over 110 degrees by Monday afternoon.
Considering the strong model signal...have elected to hoist an early
heat advisory for the entire fcst area both Sunday and
Monday...while also recognizing that the possibility exists that
later shifts may need to upgrade to an excessive heat warning for
portions of the area /KC Metro especially/ Monday afternoon. Cannot
rule out a possible extension into Tuesday...but later shifts can
access once future model data becomes available.
Cold front expected to gradually sink south across the area Monday
night/early Tuesday which should lead to cooler conditions across
northern sections of the CWA. Models show this feature stalling
somewhere south of the KC Metro which leads to a fair amount of
uncertainty with respect to Tuesday/s high temps. Shwrs/storms likely
along this feature Monday ngt and have increased pops accordingly.
Warm and humid conditions to continue through the remainder of the
work week with some hints of an approaching cold front by early
weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 633 AM CDT SAT JUL 11 2015
VFR conditions expected through the fcst cycle. Winds will increase
out of the south later today with gusts as high as 22 kts possible
this afternoon. Tonight...shwrs and storms are expected to develop
across northwestern and north-central Missouri...however overall
confidence on placement and intensity precludes mention for now.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY from 11 AM Sunday to 9 PM CDT Monday for KSZ025-
057-060-102>105.
MO...HEAT ADVISORY from 11 AM Sunday to 9 PM CDT Monday for
MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.
&&
DISCUSSION...32
AVIATION...32Hazardous weather outlook, Jul 10, 10:40 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1040 PM CDT FRI JUL 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120345- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1040 PM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO REFORM OVER NORTHERN AND PARTS OF WEST CENTRAL MISSOURI OVERNIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED A FEW STRONG THUNDERSTORMS CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS ARE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HAZARDOUS WEATHER THREAT WILL SHIFT FROM A FOCUS ON STORMY WEATHER TO A HEAT CONCERN THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES WILL REACH INTO THE MID TO UPPER 90S BY MONDAY WITH HEAT INDICES CLIMBING WELL INTO THE 100S. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:04 AM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 4 days |
| Jul 11, 9:42 AM CDT | Areal Flood Warning | EAX | Harrison, Mercer, Putnam | 6 hr |
| Jul 11, 11:47 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 3 days |
| Jul 11, 11:47 AM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Jul 11, 11:47 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.